Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of Stephanos Venakides    :chronological  by type  bibtex listing:

  1. Georgieva, A; Kriecherbauer, T; Venakides, S, 1:2 resonance mediated second harmonic generation in a 1-D nonlinear discrete periodic medium, SIAM Journal on Applied Mathematics, vol. 61 no. 5 (2001), pp. 1802-1815 [doi]  [abs]
  2. Deift, P; Kriecherbauer, T; McLaughlin, K-R; Venakides, S; Zhou, X, A riemann-Hilbert approach to asymptotic questions for orthogonal polynomials, Journal of Computational and Applied Mathematics, vol. 133 no. 1-2 (2001), pp. 47-63, ISSN 0377-0427 [doi]  [abs]
  3. Lefew, WR; Venakides, S; Gauthier, DJ, Accurate description of optical precursors and their relation to weak-field coherent optical transients, Physical Review A - Atomic, Molecular, and Optical Physics, vol. 79 no. 6 (2009), pp. 063842, ISSN 1050-2947 [doi]  [abs]
  4. Shipman, SP; Venakides, S, An exactly solvable model for nonlinear resonant scattering, Nonlinearity, vol. 25 no. 9 (2012), pp. 2473-2501, ISSN 0951-7715 (doi:10.1088/0951-7715/25/9/2473.) [doi]  [abs]
  5. P. Deift, S. Venakides, X. Zhou, An Extension of the Method of Steepest Descent for Riemann-Hilbert Problems: The Small Dispersion Limit of the Korteweg-de Vries (KdV) Equation, Proc. Ntl. Acad. Sc. USA, vol. 95, Jan 1998, 450-454.
  6. Deift, P; Venakides, S; Zhou, X, An extension of the steepest descent method for Riemann-Hilbert problems: the small dispersion limit of the Korteweg-de Vries (KdV) equation., Proceedings of the National Academy of Sciences of USA, vol. 95 no. 2 (January, 1998), pp. 450-454, ISSN 0027-8424 [11038618]  [abs]
  7. Reed, MC; Venakides, S; Blum, JJ, Approximate traveling waves in linear reaction-hyperbolic equations, SIAM Journal on Applied Mathematics, vol. 50 no. 1 (1990), pp. 167-180  [abs]
  8. Deift, P; Kriecherbauer, T; McLaughlin, KT-R; Venakides, S; Zhou, X, Asymptotics for Polynomials Orthogonal with Respect to Varying Exponential Weights, International Mathematics Research Notices no. 16 (1997), pp. X-782
  9. Deift, P; Kriecherbauer, T; McLaughlin, KTR; Venakides, S; Zhou, X, Asymptotics for polynomials orthogonal with respect to varying exponential weights, International Mathematics Research Notices no. 16 (1997), pp. 759-782, Oxford University Press (OUP): Policy B - Oxford Open Option A
  10. P. Deift, T. Kriecherbauer, K. T-R McLaughlin,S. Venakides, X. Zhou, Asymptotics of Polynomials Orthogonal with Respect to Varying Exponential Weights, IMRN, 1997 No 16, pp. 759-782
  11. S. Venakides, M. Haider, V. Papanicolaou, Boundary Integral Calculations of 2-d Electromagnetic Scattering by Photonic Crystal Fabry-Perot Structures, SIAM J. Appl. Math. vol. 60/5, (2000), pp. 1636-1706
  12. VENAKIDES, S, Boundary integral calculations of two-dimensional electromagnetic scattering by photonic crystal Fabri-Peror structures, SIAM J. Appl. Math., vol. 60 (2000), pp. 1686-1706 [doi]
  13. Venakides, S; Haider, MA; Papanicolaou, V, Boundary integral calculations of two-dimensional electromagnetic scattering by photonic crystal Fabry-Perot structures, SIAM Journal on Applied Mathematics, vol. 60 no. 5 (2000), pp. 1686-1706  [abs]
  14. Haider, MA; Shipman, SP; Venakides, S, Boundary-integral calculations of two-dimensional electromagnetic scattering in infinite photonic crystal slabs: Channel defects and resonances, SIAM Journal on Applied Mathematics, vol. 62 no. 6 (2002), pp. 2129-2148 [doi]  [abs]
  15. Kiehart, DP; Crawford, JM; Aristotelous, A; Venakides, S; Edwards, GS, Cell Sheet Morphogenesis: Dorsal Closure in Drosophila melanogaster as a Model System., Annual Review of Cell and Developmental Biology, vol. 33 (October, 2017), pp. 169-202 [doi]  [abs]
  16. Komineas, S; Shipman, SP; Venakides, S, Continuous and discontinuous dark solitons in polariton condensates, Physical Review B - Condensed Matter and Materials Physics, vol. 91 no. 13 (April, 2015), ISSN 1098-0121 [doi]  [abs]
  17. Perez-Arancibia, C; Shipman, S; Turc, C; Venakides, S, DDM solutions of quasiperiodic transmission problems in layered media via robust boundary integral equations at all frequencies (December, 2017)
  18. Jackson, AD; Huang, D; Gauthier, DJ; Venakides, S, Destructive impact of imperfect beam collimation in extraordinary optical transmission, Journal of the Optical Society of America A, vol. 30 no. 6 (June, 2013), pp. 1281-1290, ISSN 1084-7529 (doi: 10.1364/JOSAA.30.001281..) [doi]  [abs]
  19. Tovbis, A; Venakides, S, Determinant form of modulation equations for the semiclassical focusing Nonlinear Schr\" odinger equation (2009)  [abs]
  20. Tovbis, A; Venakides, S, Determinant form of the complex phase function of the steepest descent analysis of Riemann-Hilbert problems and its application to the focusing nonlinear schrödinger equation, International Mathematics Research Notices, vol. 2009 no. 11 (2009), pp. 2056-2080, ISSN 1073-7928 [doi]  [abs]
  21. Layton, AT; Toyama, Y; Yang, G-Q; Edwards, GS; Kiehart, DP; Venakides, S, Drosophila morphogenesis: tissue force laws and the modeling of dorsal closure., HFSP Journal, vol. 3 no. 6 (December, 2009), pp. 441-460, HFSP [20514134], [doi]  [abs]
  22. Oscar P. Bruno, Stephen P. Shipman, Catalin Turc, Stephanos Venakides, Efficient Evaluation of Doubly Periodic Green Functions in 3D Scattering, Including Wood Anomaly Frequencies, ArXiv>Mathematics > Analysis of PDEs (July 4, 2013) [arXiv:1307.1176]  [abs]
  23. Filip, A-M; Venakides, S, Existence and modulation of traveling waves in particle chains, Communications on Pure and Applied Mathematics, vol. 52 no. 6 (1999), pp. 693-735  [abs]
  24. Peralta, XG; Toyama, Y; Wells, A; Tokutake, Y; Hutson, MS; Venakides, S; Kiehart, DP; Edwards, GS, Force regulation during dorsal closure in Drosophila, Molecular Biology of the Cell, vol. 15 (November, 2004), pp. 403A-403A, American Society for Cell Biology
  25. P. Deift, T. Kriecherbauer, S. Venakides, Forced Lattice Vibrations Part I, Comm. Pure Appl. Math. 48,1995, 1187-1250.
  26. P. Deift, T. Kriecherbauer, S. Venakides, Forced Lattice Vibrations Part II, Comm. Pure Appl. Math. 48, 1995, 1251-1298.
  27. Deift, P; Kriecherbauer, T; Venakides, S, Forced lattice vibrations: Part I, Communications on Pure & Applied Mathematics, vol. 48 no. 11 (January, 1995), pp. 1187-1249 [doi]  [abs]
  28. Deift, P; Kriecherbauer, T; Venakides, S, Forced lattice vibrations: Part II, Communications on Pure & Applied Mathematics, vol. 48 no. 11 (January, 1995), pp. 1251-1298 [doi]  [abs]
  29. Hutson, MS; Tokutake, Y; Chang, M-S; Bloor, JW; Venakides, S; Kiehart, DP; Edwards, GS, Forces for morphogenesis investigated with laser microsurgery and quantitative modeling., Science, vol. 300 no. 5616 (April, 2003), pp. 145-149 [12574496], [doi]  [abs]
  30. Bonilla, LL; Higuera, FJ; Venakides, S, Gunn effect: Instability of the steady state and stability of the solitary wave in long extrinsic semiconductors, SIAM Journal on Applied Mathematics, vol. 54 no. 6 (1994), pp. 1521-1541  [abs]
  31. Venakides, S, Long time asymptotics of the Korteweg-de Vries equation, Transactions of the American Mathematical Society, vol. 293 no. 1 (January, 1986), pp. 411-411 [doi]
  32. Cheng, P-J; Venakides, S; Zhou, X, Long-time asymptotics for the pure radiation solution of the sine-Gordon equation, Communications in Partial Differential Equations, vol. 24 no. 7-8 (1999), pp. 1195-1262
  33. Venakides, S, Long-Time Asymptotics of the Korteweg-Devries Equation, Transactions of the American Mathematical Society, vol. 293 no. 1 (January, 1986), pp. 411-419 [doi]
  34. Buckingham, R; Venakides, S, Long-time asymptotics of the nonlinear Schrödinger equation shock problem, Communications on Pure & Applied Mathematics, vol. 60 no. 9 (2007), pp. 1349-1414, ISSN 0010-3640 [MR2337507], [doi]  [abs]
  35. Komineas, S; Shipman, SP; Venakides, S, Lossless polariton solitons, Physica D: Nonlinear Phenomena, vol. 316 (February, 2016), pp. 43-56 [doi]  [abs]
  36. Stavros Komineas, Stephen P. Shipman, Stephanos Venakides, Lossless Polariton Solitons, arXiv (2014) [arXiv:1409.4067]  [abs]
  37. Hutson, S; Tokutake, Y; Chang, M; Bloor, JW; Venakides, S; Kiehart, DP; Edwards, GS, Measuring the forces that drive morphogenesis: Laser-microsurgery and quantitative modeling applied to dorsal closure in Drosophila, Molecular Biology of the Cell, vol. 13 (November, 2002), pp. 476A-476A, American Society for Cell Biology
  38. Deift, P; Venakides, S; Zhou, X, New Results in Small Dispersion KdV by an Extension of the Steepest Descent Method for Riemann-Hilbert Problems, International Mathematics Research Notices no. 6 (1997), pp. 284-299
  39. Deift, P; Venakides, S; Zhou, X, New results in small dispersion kdV by an extension of the steepest descent method for Riemann-Hilbert problems, International Mathematics Research Notices no. 6 (1997), pp. 285-299, Oxford University Press (OUP): Policy B - Oxford Open Option A
  40. P. Deift, S. Venakides, X. Zhou, New Results in the Small-Dispersion KdV by an Extension of the Method of Steepest Descent for Riemann-Hilbert Problems, IMRN, 1997, N0. 6, 285-299.
  41. Tovbis, A; Venakides, S, Nonlinear steepest descent asymptotics for semiclassical limit of Integrable systems: Continuation in the parameter space, Communications in Mathematical Physics, vol. 295 no. 1 (2010), pp. 139-160, ISSN 0010-3616 [doi]  [abs]
  42. Tovbis, A; Venakides, S; Zhou, X, On semiclassical (zero dispersion limit) solutions of the focusing nonlinear Schrödinger equation, Communications on Pure & Applied Mathematics, vol. 57 no. 7 (2004), pp. 877-985, ISSN 0010-3640 [MR2044068 (2005c:35269)], [doi]  [abs]
  43. Tovbis, A; Venakides, S; Zhou, X, On the long-time limit of semiclassical (zero dispersion limit) solutions of the focusing nonlinear Schrödinger equation: Pure radiation case, Communications on Pure & Applied Mathematics, vol. 59 no. 10 (2006), pp. 1379-1432, ISSN 0010-3640 [MR2248894], [doi]  [abs]
  44. Lipton, RP; Shipman, SP; Venakides, S, Optimization of Resonances in Photonic Crystal Slabs, Proceedings of SPIE - The International Society for Optical Engineering, vol. 5184 (2003), pp. 168-177  [abs]
  45. Bonilla, LL; Kindelan, M; Moscoso, M; Venakides, S, Periodic generation and propagation of traveling fronts in dc voltage biased semiconductor superlattices, SIAM Journal on Applied Mathematics, vol. 57 no. 6 (1997), pp. 1588-1614  [abs]
  46. Zhang, T; Venakides, S, Periodic limit of inverse scattering, Communications on Pure & Applied Mathematics, vol. 46 no. 6 (January, 1993), pp. 819-865 [doi]  [abs]
  47. M. McDonald, S. Venakides, Renormalization of the Tau Function for Integrable Systems: A Model Problem, CPAM, Vol 51, 1998, 937-966.
  48. McDonald, MA; Venakides, S, Renormalization of the τ-functions for integrable systems: A model problem, Communications on Pure and Applied Mathematics, vol. 51 no. 8 (1998), pp. 937-966  [abs]
  49. Peralta, XG; Toyama, Y; Hutson, MS; Montague, R; Venakides, S; Kiehart and, DP; Edwards, GS, Resiliency, coordination, and synchronization of dorsal closure during Drosophila morphogenesis, Biophysical Journal, vol. 92 no. 7 (April, 2007), pp. 2583-2596, ISSN 0006-3495 [17218455], [doi]  [abs]
  50. Shipman, SP; Venakides, S, Resonance and bound states in photonic crystal slabs, SIAM Journal on Applied Mathematics, vol. 64 no. 1 (2003), pp. 322-342, ISSN 0036-1399 [doi]  [abs]
  51. Shipman, SP; Venakides, S, Resonant transmission near nonrobust periodic slab modes., Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, vol. 71 no. 2 Pt 2 (2005), pp. 026611, ISSN 1539-3755 [15783445], [doi]  [abs]
  52. Tovbis, A; Venakides, S; Zhou, X, Semiclassical focusing nonlinear schrödinger equation i: Inverse scattering map and its evolution for radiative initial data, International Mathematics Research Notices, vol. 2007 no. Article ID rnm094, 54 pages. doi:10. (2007), ISSN 1073-7928 [doi]  [abs]
  53. Tovbis, A; Venakides, S; Zhou, X, Semiclassical Focusing Nonlinear Schrodinger equation in the pure radiation case: Riemann-Hilbert Problem approach, Contemporary Mathematics, vol. 458 (2008), pp. 117-144, ISBN 978-0-8218-4240-9
  54. Tovbis, A; Venakides, S, Semiclassical limit of the scattering transform for the focusing nonlinear Schrödinger equation, International Mathematics Research Notices, vol. 2012 no. 10 (2012), pp. 2212-2271, ISSN 1073-7928 (doi:10.1093/imrn/rnr092.) [doi]  [abs]
  55. Sergey Belov and Stephanos Venakides, Smooth parametric dependence of asymptotics of the semiclassical focusing NLS, Analysis & PDE, vol. 8 no. 2 (April, 2015), pp. 257-288 [doi]  [abs]
  56. Belov, S; Venakides, S, Smooth parametric dependence of asymptotics of the semiclassical focusing NLS, Analysis and PDE, vol. 8 no. 2 (January, 2015), pp. 257-288 [1211.7111v2], [doi]  [abs]
  57. El, G.A.; Krylov, A.L.; Molchanov, S.A.; Venakides, S., Soliton turbulence as a thermodynamic limit of stochastic soliton lattices. In Advances in nonlinear mathematics and science., Physica D 152/153 (2001), 653--664
  58. El, GA; Krylov, AL; Molchanov, SA; Venakides, S, Soliton turbulence as a thermodynamic limit of stochastic soliton lattices, Physica D: Nonlinear Phenomena, vol. 152-153 (2001), pp. 653-664 [doi]  [abs]
  59. P. Deift, T. Kriecherbauer, K. T-R McLaughlin,S. Venakides, X. Zhou, Strong Asymptotics of Orhtogonal Polynomials with Respect to Exponential Weights, CPAM, vol.52 (1999) 1491-1552.
  60. Deift, P; Kriecherbauer, T; Mclaughlin, KT-R; Venakides, S; Zhou, X, Strong asymptotics of orthogonal polynomials with respect to exponential weights, Communications on Pure and Applied Mathematics, vol. 52 no. 12 (1999), pp. 1491-1552  [abs]
  61. Reed, D; Venakides, S, Studying the asymptotics of Selberg-type integrals, Applied and Industrial Mathematics, Venice-2, 1998 (2000), pp. 187-198, ISBN 0-7923-6152-0
  62. P. Deift, S. Venakides, X. Zhou, The Collisionless Shock Region for the Long Time Behavior of the Solutions of the KdV Equation, CPAM. vol. 47, (1994), pp. 199-206.
  63. DEIFT, P; VENAKIDES, S; ZHOU, X, THE COLLISIONLESS SHOCK REGION FOR THE LONG-TIME BEHAVIOR OF SOLUTIONS OF THE KDV EQUATION, Communications on Pure & Applied Mathematics, vol. 47 no. 2 (February, 1994), pp. 199-206 [doi]  [abs]
  64. Venakides, S, The continuum limit of theta functions, Communications on Pure & Applied Mathematics, vol. 42 no. 6 (January, 1989), pp. 711-728 [doi]
  65. Tovbis, A; Venakides, S, The eigenvalue problem for the focusing nonlinear Schrödinger equation: New solvable cases, Physica D: Nonlinear Phenomena, vol. 146 no. 1-4 (2000), pp. 150-164 [doi]  [abs]
  66. P. D. Lax, C. D. Levermore, S. Venakides, The Generation and Propagation of Oscillations in Dispersive IVP's and their Limiting Behavior, Important Developments in Soliton Theory 1980--1990}, T. Fokas and V.E. Zakharov eds., Springer-Verlag, Berlin (1992).
  67. Venakides, S, The generation of modulated wavetrains in the solution of the Korteweg—de vries equation, Communications on Pure & Applied Mathematics, vol. 38 no. 6 (January, 1985), pp. 883-909 [doi]
  68. Venakides, S, The infinite period limit of the inverse formalism for periodic potentials, Communications on Pure & Applied Mathematics, vol. 41 no. 1 (January, 1988), pp. 3-17 [doi]
  69. Venakides, S, The Korteweg-Devries Equation with Small Dispersion - Higher-Order Lax Levermore Theory, Journal of Applied and Industrial Mathematics, vol. 56 (1991), pp. 255-262, ISBN 0-7923-0521-3
  70. Venakides, S, The korteweg‐de vries equation with small dispersion: Higher order lax‐levermore theory, Communications on Pure & Applied Mathematics, vol. 43 no. 3 (January, 1990), pp. 335-361 [doi]
  71. Buckingham, R; Tovbis, A; Venakides, S; Zhou, X, The semiclassical focusing nonlinear Schrodinger equation, in "Recent Advances in Nonlinear Partial Differentila Equations and Applications'', Proceedings of Symposia in Applied Mathematics, edited by L.L. Bonilla, A. Carpio, J.M. Vega, S. Venakides, Recent Advances in Nonlinear Partial Differential Equations and Applications, vol. 65 (2007), pp. 47-80, American Mathematical Society, ISBN 978-0-8218-4211-9
  72. Venakides, S, The Small Dispersion Limit of the Korteweg-Devries Equation, Differential Equations, vol. 118 (1989), pp. 725-737, ISBN 0-8247-8077-9
  73. S. Venakides, The solution of completely integrable systems in the continuum limit of the spectral data, IMA Proceedings, vol. 2, (1986) pp. 337-356..
  74. L. L. Bonilla, F. Higuera, S. Venakides, The Stability of the Steady State of the Gunn Oscillator, SIAM J. Appl. Math. vol. 54, No 6, (1994), pp. 1521-1541.
  75. Venakides, S; Deift, P; Oba, R, The toda shock problem, Communications on Pure & Applied Mathematics, vol. 44 no. 8-9 (January, 1991), pp. 1171-1242 [doi]
  76. Venakides, S, The zero dispersion limit of the Korteweg-de Vries equation with periodic initial data, Transactions of the American Mathematical Society, vol. 301 no. 1 (January, 1987), pp. 189-189 [doi]
  77. Venakides, S, The Zero Dispersion Limit of the Korteweg-Devries Equation with Periodic Initial Data, Transactions of the American Mathematical Society, vol. 301 no. 1 (May, 1987), pp. 189-226, American Mathematical Society [doi]
  78. Venakides, S, The zero dispersion limit of the korteweg‐de vries equation for initial potentials with non‐trivial reflection coefficient, Communications on Pure & Applied Mathematics, vol. 38 no. 2 (January, 1985), pp. 125-155 [doi]  [abs]
  79. S. Venakides, The zero-dispersion limit of the Korteweg-de Vries equation with non-trivial reflection coefficient, Comm. Pure and Appl. Math. 38, pp. 125-155, 1985.
  80. Bruno, OP; Shipman, SP; Turc, C; Venakides, S, Three-dimensional quasi-periodic shifted Green function throughout the spectrum, including Wood anomalies, Proceedings of the Royal Society of London: Mathematical, Physical and Engineering Sciences, vol. 473 no. 2207 (November, 2017) [doi]  [abs]
  81. Beaky, MM; Burk, JB; Everitt, HO; Haider, MA; Venakides, S, Two-dimensional photonic crystal fabry-perot resonators with lossy dielectrics, IEEE Transactions on Microwave Theory and Techniques, vol. 47 no. 11 (1999), pp. 2085-2091, ISSN 0018-9480 [doi]  [abs]
  82. El, GA; Krylov, AL; Venakides, S, Unified approach to KdV modulations, Communications on Pure and Applied Mathematics, vol. 54 no. 10 (2001), pp. 1243-1270 [doi]  [abs]
  83. Deift, P; Kriecherbauer, T; McLaughlin, KT-R; Venakides, S; Zhou, X, Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory, Communications on Pure and Applied Mathematics, vol. 52 no. 11 (1999), pp. 1335-1425  [abs]
  84. Peralta, XG; Toyama, Y; Hutson, MS; Montague, R; Venakides, S; Kiehart, DP; Edwards, GS, Upregulation of forces and morphogenic asymmetries in dorsal closure during Drosophila development., Biophysical Journal, vol. 92 no. 7 (April, 2007), pp. 2583-2596, ISSN 0006-3495 [17218455], [doi]  [abs]
  85. A. Georgieva, T. Kriecherbauer, Stephanos Venakides, Wave Propagation and Resonance in a 1-d Nonlinear Discrete Periodic Medium, SIAM J. Appl. Math., vol. 60/1, (1999), pp. 272-294
  86. Georgieva, A; Kriecherbauer, T; Venakides, S, Wave propagation and resonance in a one-dimensional nonlinear discrete periodic medium, SIAM Journal on Applied Mathematics, vol. 60 no. 1 (1999), pp. 272-294  [abs]

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320